Thanks for your post. It’s understandable you want to know what might be causing the pain in your arm.
You do not mention which arm feels painful. As Crochet-Helly says, chemotherapy such as EC, can sometimes cause an ache in the arm the chemotherapy is given into. It’s possible the chemotherapy has temporarily affected the veins and as you were lying on your arm, this may have made it feel more tender. It’s reassuring that there is no swelling or heat and it’s not got worse.
Applying some heat, as you have been, can sooth the area. However, we recommend that you contact the chemotherapy clinic and let them know. They may want to properly assess your arm and may also be able to suggest if there is anything else to help the pain.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Text relay prefix 18001).
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Now Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
EC does cause soreness in some people, I had 3 ECs and the pain with it, it eased off each time after about 2 weeks, it didn't happen with the docetaxel. I finished chemo in oct and occassionally get aches in my arms now but it doesnt cause any problems day to day.
I had 4th Ec last Friday and last night after lying on my arm it became really painful. Feels like I have bashed it against something. It's still really tender but not swollen, not hot to touch and not worse. Could it be my veins? It's on the side of my arm between bicep and elbow and not the whole arm. Hot water bottle helps sooth it a bit.